Alert archive / Indiana / Wind Advisories in 2025

Wind Advisory 1, NWS Northern Indiana

February 27, 202524 counties in Indiana; 8 counties in Ohio; 5 counties in Michigan

NWS Northern Indiana issued this wind advisory at Feb 27, 2025, 2:49 PM EST for 24 counties in Indiana; 8 counties in Ohio; 5 counties in Michigan. It took effect at Feb 28, 2025, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2025, 2:49 PM EST (19:49 UTC)
In effect from
Feb 28, 2025, 10:00 AM EST
Expired
Feb 28, 2025, 7:00 PM EST
In force
9 hr
Issued by
NWS Northern Indiana
All 37 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WWUS73 KIWX 271949
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
249 PM EST Thu Feb 27 2025

INZ005>009-103-104-203-204-OHZ001-002-004-005-281200-
/O.NEW.KIWX.WI.Y.0001.250228T1500Z-250228T2100Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Northern La Porte-Eastern
St. Joseph IN-Southern La Porte-Western St. Joseph IN-Williams-
Fulton OH-Defiance-Henry-
249 PM EST Thu Feb 27 2025 /149 PM CST Thu Feb 27 2025/

...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 4 PM EST /3 
PM CST/ FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From 10 AM EST /9 AM CST/ to 4 PM EST /3 PM CST/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

INZ012>015-017-018-020-022>027-032>034-116-216-OHZ015-016-024-025-
281200-
/O.NEW.KIWX.WI.Y.0001.250228T1500Z-250301T0000Z/
Starke-Pulaski-Marshall-Fulton IN-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Northern
Kosciusko-Southern Kosciusko-Paulding-Putnam-Van Wert-Allen OH-
249 PM EST Thu Feb 27 2025 /149 PM CST Thu Feb 27 2025/

...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 
PM CST/ FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From 10 AM EST /9 AM CST/ to 7 PM EST /6 PM CST/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Johnson
3 follow-up statements
859 
WWUS73 KIWX 280801
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
301 AM EST Fri Feb 28 2025

MIZ078>081-177-277-282100-
/O.EXA.KIWX.WI.Y.0001.250228T1500Z-250228T2100Z/
Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern
Berrien-
301 AM EST Fri Feb 28 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Branch, Cass MI, Hillsdale, Northern Berrien, Southern 
  Berrien, and St. Joseph MI Counties.

* WHEN...From 10 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

INZ005>009-103-104-203-204-OHZ001-002-004-005-282100-
/O.CON.KIWX.WI.Y.0001.250228T1500Z-250228T2100Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Northern La Porte-Eastern
St. Joseph IN-Southern La Porte-Western St. Joseph IN-Williams-
Fulton OH-Defiance-Henry-
301 AM EST Fri Feb 28 2025 /201 AM CST Fri Feb 28 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS 
MORNING TO 4 PM EST /3 PM CST/ THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From 10 AM EST /9 AM CST/ this morning to 4 PM EST /3 PM 
  CST/ this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

INZ012>015-017-018-020-022>027-032>034-116-216-OHZ015-016-024-025-
282115-
/O.CON.KIWX.WI.Y.0001.250228T1500Z-250301T0000Z/
Starke-Pulaski-Marshall-Fulton IN-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Northern
Kosciusko-Southern Kosciusko-Paulding-Putnam-Van Wert-Allen OH-
301 AM EST Fri Feb 28 2025 /201 AM CST Fri Feb 28 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS 
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From 10 AM EST /9 AM CST/ this morning to 7 PM EST /6 PM 
  CST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JBALL
840 
WWUS73 KIWX 281921
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
221 PM EST Fri Feb 28 2025

INZ005>009-103-104-203-204-MIZ078>081-177-277-OHZ001-002-004-005-
010000-
/O.EXT.KIWX.WI.Y.0001.000000T0000Z-250301T0000Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Northern La Porte-Eastern
St. Joseph IN-Southern La Porte-Western St. Joseph IN-Cass MI-St.
Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien-
Williams-Fulton OH-Defiance-Henry-
221 PM EST Fri Feb 28 2025 /121 PM CST Fri Feb 28 2025/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS 
EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

INZ012>015-017-018-020-022>027-032>034-116-216-OHZ015-016-024-025-
010000-
/O.CON.KIWX.WI.Y.0001.000000T0000Z-250301T0000Z/
Starke-Pulaski-Marshall-Fulton IN-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Northern
Kosciusko-Southern Kosciusko-Paulding-Putnam-Van Wert-Allen OH-
221 PM EST Fri Feb 28 2025 /121 PM CST Fri Feb 28 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Johnson
382 
WWUS73 KIWX 282347
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
647 PM EST Fri Feb 28 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-010100-
/O.EXP.KIWX.WI.Y.0001.000000T0000Z-250301T0000Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St.
Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph
IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
647 PM EST Fri Feb 28 2025 /547 PM CST Fri Feb 28 2025/

...WIND ADVISORY WILL EXPIRE AT 7 PM EST /6 PM CST/ THIS EVENING...

The potential for widespread 45 to 50 mph winds has diminished, 
therefore the wind advisory will be allowed to expire.

However, the chance for 30 to 40 mph winds with the occasional 45 
mph wind will continue for the next few hours.

$$

CR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Feb 27, 2:32 PM EST, 17 minutes earlier. Its key messages:

  • A Wind Advisory has been issued for northern Indiana and northwest Ohio starting at 10 AM EST Friday. The Wind Advisory is split into two segments with US 30 as the dividing line. North of US 30, the Advisory ends at 4 PM EST Friday, while along and south of US 30, the Advisory persists through 7 PM EST Friday. Southwest winds will gust as high as 40 to 50 mph.
  • Brief lake effect snow showers possible Saturday morning, then dry through Monday. Colder for the weekend with highs in the 30s.
  • Mild with chances for rain/snow midweek.
Area forecast discussion, Feb 27, 2:32 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
232 PM EST Thu Feb 27 2025

.KEY MESSAGES...

- A Wind Advisory has been issued for northern Indiana and
  northwest Ohio starting at 10 AM EST Friday. The Wind Advisory
  is split into two segments with US 30 as the dividing line.
  North of US 30, the Advisory ends at 4 PM EST Friday, while
  along and south of US 30, the Advisory persists through 7 PM
  EST Friday. Southwest winds will gust as high as 40 to 50 mph.

- Brief lake effect snow showers possible Saturday morning, then dry
  through Monday. Colder for the weekend with highs in the 30s.

- Mild with chances for rain/snow midweek.

&&

.DISCUSSION...
Issued at 231 PM EST Thu Feb 27 2025

As a series of 500 mb shortwaves pivot through the Upper Great Lakes
today, forecast soundings and hi-res models suggest scattered
showers will be possible this afternoon and evening. Rain totals
will be very light, likely 0.10" or less in most locations. Unlike
last night, there are minimal fog concerns tonight as clearing skies
and elevated northwest winds should limit fog from forming. These
northwest winds will also bring in much drier air to our area.

Friday features dry, mild, and windy conditions. An Alberta clipper
system will dive through Ontario and Upper Michigan, with a
deepening pressure gradient across the Midwest. Clearing skies will
promote mixing down to the surface during the day as a trough digs
through our forecast area Friday afternoon. Southwest winds will be
sustained 20 to 30 mph, with gusts 40 to 50 mph. A Wind Advisory has
been issued for northern Indiana and northwest Ohio starting at 10
AM EST Friday. The Wind Advisory is split into two segments
with US 30 as the dividing line. North of US 30, the Advisory
ends at 4 PM EST, while along and south of US 30, the Advisory
persists through 7 PM EST. Strong WAA will boost temperatures
into the 50s (to near 60 in the SW) during the afternoon. The
clipper's attendant cold front will sweep through Friday night,
bringing in much colder air for the weekend.

As temperatures plummet into the 20s Friday night and post-
frontal winds switch to the northwest, a period of snow showers will
be possible late Friday into the first half of Saturday. With Delta-
Ts of 15C, negative theta-e lapse rates, and northerly fetch, some
lake effect response is possible despite weakening lift and
moisture. It will be dry Saturday afternoon through Monday, as
high pressure builds across the central CONUS. Temperatures will
be seasonable with highs in the 30s both days this weekend.

A more active weather pattern is ahead for the first week of March
with chances for rain/snow starting Tuesday. Temperatures will be
mild (into the 50s) again by midweek before becoming seasonable
again by next weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1234 PM EST Thu Feb 27 2025

MVFR/IFR conditions in mist and low cigs will persist over the
next couple of hours but conditions expected to improve to VFR
conditions after 23z Thur with increased mixing associated with
the passage of an upper level trough axis through the area. In
the wake of this passage we will see a slight weakening in the
winds overnight into tomorrow morning with weak upper level
ridging sliding through ahead of a vigorous cold frontal passage
that will begin to move through the area after 15z Fri.
Southerly winds with gusts around 35 kts expected ahead of the frontal
passage with even a few gusts approaching 40 kts especially for
KFWA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 10 AM EST /9 AM CST/ to 4 PM EST /3 PM CST/
     Friday for INZ005>009-103-104-203-204.
     Wind Advisory from 10 AM EST /9 AM CST/ to 7 PM EST /6 PM CST/
     Friday for INZ012>015-017-018-020-022>027-032>034-116-216.
OH...Wind Advisory from 10 AM to 4 PM EST Friday for OHZ001-002-004-
     005.
     Wind Advisory from 10 AM to 7 PM EST Friday for OHZ015-016-024-
     025.
MI...None.
MARINE...Gale Warning from 9 AM to 11 PM EST Friday for LMZ043-046.

&&

DISCUSSION...Johnson
AVIATION...Andersen
Hazardous weather outlook, Feb 27, 2:34 PM EST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
234 PM EST Thu Feb 27 2025

MIZ078>081-177-277-281945-
Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien-
Southern Berrien-
234 PM EST Thu Feb 27 2025

This Hazardous Weather Outlook is for southwest Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong southwest winds may gust as high as 40 mph Friday morning into
early afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005>009-103-104-203-204-OHZ001-002-004-005-281945-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Northern La Porte-
Eastern St. Joseph IN-Southern La Porte-Western St. Joseph IN-
Williams-Fulton OH-Defiance-Henry-
234 PM EST Thu Feb 27 2025 /134 PM CST Thu Feb 27 2025/

...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 4 PM EST
/3 PM CST/ FRIDAY...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Southwest winds will be sustained at 20 to 30 mph with gusts as high
as 40 to 50 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ012>015-017-018-020-022>027-032>034-116-216-OHZ015-016-024-025-
281945-
Starke-Pulaski-Marshall-Fulton IN-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
Northern Kosciusko-Southern Kosciusko-Paulding-Putnam-Van Wert-
Allen OH-
234 PM EST Thu Feb 27 2025 /134 PM CST Thu Feb 27 2025/

...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST
/6 PM CST/ FRIDAY...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Southwest winds will be sustained at 20 to 30 mph with gusts as high
as 40 to 50 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-281945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
234 PM EST Thu Feb 27 2025

...GALE WARNING IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 11:39 PM ESTDense Fog AdvisoryIWXAdams, Allen, Blackford, DeKalb, Jay, Steuben and 1 more6 hr
Feb 27, 3:43 AM ESTGale WatchIWX12 hr
Feb 27, 3:52 PM ESTGale WarningIWX33 hr
Feb 27, 4:42 PM ESTSpecial Weather StatementIWXJay33 min
Feb 27, 4:29 PM ESTSpecial Weather StatementIWXAllen, Van Wert46 min

Nearby

Wind Advisories in Indiana, 2025Wind Advisories in Ohio, 2025Wind Advisories in Michigan, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.